MAUDE Adverse Event Report: CYBERONICS, INC. PROGRAMMING SOFTWARE

CYBERONICS, INC. PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect device software version: version 1.0.
 
Event or Problem Description
It was reported by the physician that the patient's generator was disabled due to a burst watchdog timeout.The patient had previously been programmed by a tablet with model 3000 v1.0 software.The patient's magnet mode output current was higher than the autostimulation mode output current.This burst watchdog timeout event is believed to be due to a software error in the model 3000 programmer that causes certain parameters to be incorrectly calculated in m106 generators.This occurred because, while the patient was set to a 0.25 ma normal mode output current and 0.5 ma magnet output current, the patient's frequency was changed by a model 3000 programmer without a subsequent programming step to adjust magnet or autostimulation output current.The patient was programmed back on with a model 250 tablet.No further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key7042735
Report Number1644487-2017-04809
Device Sequence Number11007425
Product Code LYJ
UDI-Device Identifier05425025750399
UDI-Public05425025750399
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR